MAUDE Adverse Event Report: BAUSCH + LOMB SYNERGETICS 20G HIGH-FLOW VFI CANNULA; CANNULA OPHTHALMIC

BAUSCH + LOMB SYNERGETICS 20G HIGH-FLOW VFI CANNULA; CANNULA OPHTHALMIC
Model Number BL7620
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/22/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The sterilization and lot history records were reviewed and found to be acceptable.Lot m0013059 consisting of (b)(4) pieces from vs3 line 1 was released on 24oct2017; a 6 piece sample was checked for o-ring color, presence of a tip protector and visually checked for cleanliness.The labeled product expiration date is 17oct2020.The 6 pieces samples were accepted and then the 150 piece lot as released.No deviations or relined drawings were in effect for this lot.This is the only complaint on lot m0013059 as of 24jan2018.
 
Event or Problem Description
It was reported the doctor was concerned with the length of the cannula.In a recent case while injecting 5000 cs silicone oil, the patient developed multiple choroidals due to the cannula not clearing the choroidal space.Additional surgery time was required to rectify the issue.It is unknown if the product will be returned.Additional information from the doctor: the complication was silicone oil partially injected into the suprachoroidal space due to nonpenetrating (or partially penetrating) short tip of the cannula through the sclerotomy.It is estimated a large volume possibly 2-3 cc ended up in the suprachoroidal space and when realized, sclerotomies were enlarged in 4 quadrants in the equator to drain as much of it as possible, extending the surgery time about one hour.Examination at one day and one week after the surgery showed no silicone oil in the suprachoroidal space in the macular area, but there was still significant amount (estimated 1-2 cc) still in the suprachoroidal space in the periphery.There appeared to be no clinical consequence at the end of 1 week post op time, but long term adverse effect is unknown.

Brand Name
SYNERGETICS 20G HIGH-FLOW VFI CANNULA
Common Device Name
CANNULA OPHTHALMIC
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
MDR Report Key7286816
Report Number0001932402-2018-00002
Device Sequence Number1890394
Product Code HMX
UDI-Device Identifier20841305111176
UDI-Public(01)20841305111176(17)201017
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 01/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model NumberBL7620
Device Lot NumberM0013059
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2018
Initial Report FDA Received Date02/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;